Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: R. E. Edwards and G. I. Gaudry
Title: Littlewood-Paley and multiplier theory
Additional book information: Springer-Verlag, Berlin, Heidelberg, New York, 1977, ix + 212 pp., $25.60.

References [Enhancements On Off] (What's this?)

  • 1. D. G. Austin, A sample property of martingales, Ann. Math. Statist. 37 (1966), 1396-1397. MR 198532
  • 2. D. L. Burkholder, Martingale transforms, Ann. Math. Statist. 37 (1966), 1494-1504. MR 208647
  • 3. D. L. Burkholder, R. F. Gundy and M. L. Silverstein, A maximal function characterization of the class H, Trans. Amer. Math. Soc. 157 (1971), 137-153. MR 274767
  • 4. A. P. Calderón, Commutators of singular integral operators, Amer. J. Math. 78 (1956), 310-320.
  • 5. A. P. Calderón, Algebras of singular integral operators, Proc. Sympos. Pure Math. vol. 10, Amer. Math. Soc., Providence, R.I., 1967, pp. 18-55. MR 394309
  • 6. A. P. Calderón, Cauchy integrals on Lipschitz curves and related operators, Proc. Nat. Acad. Sci. U.S.A. 74 (1977), 1324-1327. MR 466568
  • 7. R. R. Coifman and Guido Weiss, Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc. 83 (1977), 569-645. MR 447954
  • 8. C. Fefferman and E. M. Stein, H, Acta Math. 129 (1972), 137-193. MR 447953
  • 9. A. M. Garsia, Martingale inequalities, Benjamin, New York, 1973. MR 448538
  • 10. Stefan Kaczmarz, Über die Konvergenz der Reihen von Orthogonalfunktionen, Math. Z. 23 (1925), no. 1, 263–270 (German). MR 1544743, https://doi.org/10.1007/BF01506233
  • 11. J. E. Littlewood and R. E. A. C. Paley, Theorems on Fourier series and power series, J. London Math. Soc. 6 (1931), 230-233.
  • 12. N. Lusin, Sur une propriété des fonctions à carré sommable, Bull. Calcutta Math. Soc. 20 (1930), 139-154.
  • 13. J. Marcinkiewicz and A. Zygmund, A theorem of Lusin. Part I, Duke Math. J. 4 (1938), no. 3, 473–485. MR 1546069, https://doi.org/10.1215/S0012-7094-38-00440-5
  • 14. P.-A. Meyer, Démonstration probabiliste de certains inégalités de Littlewood-Paley, Exposés I and II, Lecture Notes in Math., vol. 511, Springer-Verlag, Berlin and New York, 1976, pp. 125-161. MR 501379
  • 15. R. E. A. C. Paley, A remarkable series of orthogonal functions. I, Proc. London Math. Soc. 34 (1932), 241-264.
  • 16. G. C. Rota, An "Alternieven de Verfahren" for general positive operators, Bull. Amer. Math. Soc. 68 (1962), 95-102. MR 133847
  • 17. D. Spencer, A function theoretic identity, Amer. J. Math. 65 (1943), 147-160. MR 7437
  • 18. E. M. Stein, On the functions of Littlewood-Paley, Lusin and Marcinkiewicz, Trans. Amer. Math. Soc. 88 (1958), 430-466. MR 112932
  • 19. E. M. Stein and Guido Weiss, On the theory of harmonic functions of several variables, Acta Math. 103 (1960), 25-62. MR 121579
  • 20. E. M. Stein, Classes H, C. R. Acad. Sci. Paris 263 (1966), 716-719.
  • 21. E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N.J., 1970. MR 290095
  • 22. E. M. Stein, Topics in harmonic analysis related to the Littlewood-Paley theory, Ann. Math. Studies, no. 63, Princeton Univ. Press, Princeton, N.J., 1970. MR 252961
  • 23. E. M. Stein, Maximal functions: Spherical means, Proc. Nat. Acad. Sci. U.S.A. 73 (1976), 2174-2175. MR 420116
  • 24. M. H. Taibleson, On the theory of Lipschitz spaces of distributions on Euclidean n-spaces. I, J. Appl. Math. Mech. 13 (1964), 407-480; II (ibid) 14 (1965), 821-840.
  • 25. M. H. Taibleson, Fourier analysis on local fields, Math. Notes, no. 15, Princeton Univ. Press, Princeton, N.J., 1975. MR 487295
  • 26. A. Zygmund, Une remarque sur un théorème de M. Kaczmarz, Math. Z. 25 (1926), no. 1, 297–298 (French). MR 1544811, https://doi.org/10.1007/BF01283839
  • 27. A. Zygmund, Trigonometric series, Cambridge Univ. Press, New York, 1959. MR 107776

Review Information:

Reviewer: R. R. Coifman
Reviewer: Guido Weiss
Journal: Bull. Amer. Math. Soc. 84 (1978), 242-250
DOI: https://doi.org/10.1090/S0002-9904-1978-14464-4
American Mathematical Society